Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » READ-ONLY ARCHIVE » General Health & Nutrition » Going off BC pill

 - UBBFriend: Email this page to someone!    
Author Topic: Going off BC pill
Alatariel
Activist
Member # 27408

Icon 1 posted      Profile for Alatariel     Send New Private Message       Edit/Delete Post 
I'm planning on stopping taking the birth control pill once I finish my current pack. I've been on it for eight months, and had no side effects that I could tell of going on it. I'm wondering what, if any, side effects will there be of going off of it? I've heard some horror stories about month long periods and such, and I really don't want that to happen!
Posts: 128 | From: Ontario, Canada | Registered: Feb 2006  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Well, no one has a month-long period, technically, but some women may experience some spotting, even a longer withdrawal bleed after going off than they're used to.

Generally, what I hear reported per going off the pill are far more positives than negatives. Some common negatives are more cramping during periods, irregular periods for a little while, heavier periods, a greater incidence of yeast infections or bacterial infections for a little while (while your discharges shift back to their natural patterns).

Other than that, no big negatives should be on the horizon, and you may also experience some positives, like increased libido, more consistency of your moods, a balancing out of your normal body shape/size, less headaches if you had them, etc.

But really, you were on the pill for such a short time AND you're young, so I'd not anticipate any big changes during the transition. people who have intense effects going off tend to be older and/or have been on the pill for years.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me • Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
piscesian
Neophyte
Member # 12242

Icon 1 posted      Profile for piscesian     Send New Private Message       Edit/Delete Post 
I've been taking yasmine for the past 3yrs. I've been off for 1 month (until I have money to resume my prescription) and I've experienced daily headaches; almost on the verge of migranes. The only other side effect I've had is a MAJOR increase in sexual drive. Which is nice and frustrating at the same time.

--------------------
You can spank my ***, but you can't kick it.

Posts: 13 | From: Euless, Tx | Registered: Mar 2003  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3